Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 28, 2006, 3:23 PM CDT for Mitchell County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2006, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 28, 2006, 4:22 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:40 PM CDT | HAIL 0.75 | 17 Ssw Colorado City, TX | NEAR THE INTERSECTION OF FARM TO MARKET ROAD 2183 AND TEXAS HIGHWAY 163. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:36 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 282024 SVRMAF TXC335-282130- /O.NEW.KMAF.SV.W.0089.060428T2023Z-060428T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MITCHELL COUNTY IN WEST TEXAS... * UNTIL 430 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTH OF WESTBROOK...OR 17 MILES NORTHWEST OF STERLING CITY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... COLORADO CITY... LORAINE... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN GARDEN CITY IN GLASSCOCK COUNTY. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3212 10116 3210 10072 3250 10068 3245 10114 $$
2 follow-up statements
000 WWUS54 KMAF 282056 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 PM CDT FRI APR 28 2006 TXC335-282130- /O.CON.KMAF.SV.W.0089.000000T0000Z-060428T2130Z/ MITCHELL TX- 355 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR MITCHELL COUNTY... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF LORAINE...OR ABOUT 14 MILES SOUTHEAST OF COLORADO CITY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... LORAINE... FM 644... STATE HIGHWAY 208 NEAR LORAINE... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3212 10116 3210 10072 3244 10070 3243 10097 $$
000 WWUS54 KMAF 282122 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 PM CDT FRI APR 28 2006 TXC335-282130- /O.CAN.KMAF.SV.W.0089.000000T0000Z-060428T2130Z/ MITCHELL TX- 420 PM CDT FRI APR 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS. AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. HOWEVER...THE STORM IS STILL DROPPING NICKEL SIZE HAIL IN NOLAN COUNTY JUST EAST OF MITCHELL COUNTY. MOTORISTS ARE URGED TO DRIVE SAFELY IN AND NEAR SEVERE WEATHER. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3212 10116 3210 10072 3244 10070 3243 10097 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:01 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 28, 12:01 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1201 PM CDT FRI APR 28 2006
.UPDATE...
UPDATED FORECAST PACKAGE FOR THE ISSUANCE OF TORNADO WATCH NUMBER
256 FOR THE EASTERN AND SOUTHERN PB AND THE WESTERN LOW ROLLING
PLAINS. THE WATCH WILL BE IN EFFECT UNTIL 7 PM THIS EVENING. DRYLINE
MOVING THROUGH THE CWA THIS MORNING PROVIDING LOW LEVEL
CONVERGENCE. ALSO...AN UPPER LEVEL STORM SYSTEM APPROACHING FROM
THE WEST AND A 130 KT JET MOVING ACROSS THE AREA AROUND THE BASE
OF THE UPPER LEVEL STORM SYSTEM WILL ENHANCE THE LIFT OVER THE
AREA. THESE INGREDIENTS ALONG WITH RICH LOW LEVEL MOISTURE OVER
THE EASTERN CWA...WILL LIKELY PRODUCE SEVERE THUNDERSTORMS OVER
THE AREA EAST OF THE DRYLINE THIS AFTERNOON. THE STRONGEST STORMS
WILL BE OVER THE EASTERN CWA.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...AND VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, Apr 28, 3:17 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT FRI APR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 317 PM CDT FRI APR 28 2006 /217 PM MDT FRI APR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE EASTERN PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 28, 2:18 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT FRI APR 28 2006 TXZ063-282015- GLASSCOCK- 218 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF BIGBY CORNER AT 218 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING...PEA SIZED HAIL AND WINDS TO 40 MPH AS IT MOVES ACROSS GLASSCOCK COUNTY. GARDEN CITY IS IN THE PATH OF THIS STORM. ADDITIONAL STRENGTHENING IS POSSIBLE...SO PEOPLE ACROSS GLASSCOCK COUNTY SHOULD BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS. 05
Local storm report, Apr 28, 3:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 3 W SNYDER 32.71N 100.97W
04/28/2006 E1.00 INCH SCURRY TX PUBLIC
MARBLE TO QUARTER SIZE HAIL AT SCURRY METHODIST CHURCH
0253 PM HAIL GARDEN CITY 31.87N 101.48W
04/28/2006 E0.88 INCH GLASSCOCK TX PUBLIC
&&
RGOULDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
| Apr 28, 4:58 AM CDT | Wind Advisory | MAF | 16 hr | |
| Apr 28, 6:07 AM CDT | Red Flag Warning | MAF | Pecos | 15 hr |
| Apr 28, 1:10 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 65 min |
| Apr 28, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 52 min |
| Apr 28, 4:47 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.